Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 15, 2022, 4:53 AM CDT for Calhoun County, Jackson County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2022, 4:53 AM CDT (09:53 UTC)
- Expired
- Jul 15, 2022, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, FL, Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:33 AM CDT | FLASH FLOOD | 2 Nnw Altha, FL | 911 CALL CENTER REPORTED FLOODING ALONG FL-71. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.9 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WGUS52 KTAE 150953
FFWTAE
FLC013-063-151300-
/O.NEW.KTAE.FF.W.0029.220715T0953Z-220715T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
453 AM CDT Fri Jul 15 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
North Central Calhoun County in the panhandle of Florida...
Jackson County in the panhandle of Florida...
* Until 800 AM CDT.
* At 453 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen in the last 1 Hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Altha, Alliance, Sink Creek, Union City, Simsville, Henderson Mill
and Ocheesee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3057 8527 3066 8525 3070 8519 3065 8499
3061 8500 3055 8502
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
913
WGUS72 KTAE 151302
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
802 AM CDT Fri Jul 15 2022
FLC013-063-151312-
/O.EXP.KTAE.FF.W.0029.000000T0000Z-220715T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun FL-Jackson FL-
802 AM CDT Fri Jul 15 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL CALHOUN AND
JACKSON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3057 8527 3066 8525 3070 8519 3065 8499
3061 8500 3055 8502
$$
HanerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:49 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 15, 3:49 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 449 AM EDT Fri Jul 15 2022 .NEAR TERM [Through Tonight]... An organized line of storms from the FL Peninsula moved across portions of the Big Bend and eastern marine area overnight and into early this morning. This line brought gusts of 30-40 mph along the coast and has moved into the Wakulla/Franklin County area. Additional convection developed along the Panhandle coast overnight and already starting to see scattered convection over land this morning. With a subtle troughing pattern over the region between two areas of ridging, the Bermuda high to the east, and another ridge over the western to central U.S., we'll see another day of widespread showers and thunderstorms across the tri-state area today. Storms will continue to be efficient rain producers with rainfall amounts quickly adding up. This could lead to localized flooding, particularly in urbanized, low-lying, and flood prone areas. With slightly drier air across portions of southeast AL and southwest Georgia today but PW values remaining around 2+ inches across the FL Panhandle and Big Bend, expect to see the greater rainfall amounts and concern for flooding across the FL counties. WPC has included most of those counties in a slight risk (level 2 of 4) in the Excessive Rainfall Outlook today and the remainder of the CWA in a marginal risk (level 1 of 4). Convection today will help to limit highs into the mid to upper 80s with lows tonight in the lower 70s. .SHORT AND LONG TERM [Saturday Through Friday]... The moist pattern continues through the next week as a pinned east CONUS trough slowly progresses northeastward through this weekend, with a second and third trough moving in behind it at the beginning of the work week. The lack of steering flow when accompanied by high precipitable water values means we'll continue to see showers and thunderstorms each afternoon with the potential for flash flooding as these storms fail to move much while producing high rain rates. Expect daytime highs generally in the upper 80s to low 90s with overnight lows generally in the low to mid 70s. && .AVIATION... [Through 06Z Saturday] IFR to MVFR cigs are expected on and off through the mid morning across the DHN to ABY to VLD with MVFR cigs. Showers and thunderstorms have developed earlier then expected across the land areas and expect to see showers around the TAF sites this morning with the best chances for TSRA mid morning into the afternoon. Gusty winds and vrb wind directions will be possible with the TSRA. && .MARINE... The Atlantic ridge axis will continue to move north today, bringing lighter and more variable winds. The ridge will weaken this weekend as it moves north through Georgia, bringing gentle and moderate southeast to south breezes. Otherwise, look for higher winds and seas near showers and thunderstorms. && .FIRE WEATHER... The region will remain in a wet pattern with numerous showers and thunderstorms expected today and tomorrow. Winds will be light, outside of gusty winds in the thunderstorms, and low dispersion values will be possible both tomorrow and tomorrow across the tri- state region. && .HYDROLOGY... Current WPC guidance has our CWA receiving 1 to 3 inches or so over the next week, however, thunderstorms of course are capable of producing heavy downpours which can lead to short-lived drainage issues associated with flash flooding. No areal or river flooding is expected for the next 7 days due to thunderstorm spatial coverage being too small to create hydrologic issues for area rivers. However, if the region continues to see widespread high rain rates everyday with diurnal storms we may begin to see some impacts to area rivers. Certain portions of our area have reached over 70% soil moisture, thus more rainfall could increase runoff into area rivers. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 88 71 90 72 90 / 80 40 70 30 70 Panama City 85 74 87 75 87 / 70 40 60 30 60 Dothan 86 71 87 71 89 / 70 20 50 10 50 Albany 87 71 88 71 90 / 70 30 60 20 50 Valdosta 87 71 88 71 90 / 90 40 70 20 70 Cross City 89 71 89 72 89 / 80 50 70 40 80 Apalachicola 85 75 86 75 86 / 70 60 60 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Oliver LONG TERM...Oliver AVIATION...Fieux MARINE...Oliver FIRE WEATHER...Fieux HYDROLOGY...Oliver
In the hours before
Special weather statement, Jul 14, 11:17 PM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1217 AM EDT Fri Jul 15 2022
FLZ028-029-128-150500-
Inland Taylor FL-Coastal Taylor FL-Lafayette FL-
1217 AM EDT Fri Jul 15 2022
...Strong thunderstorms will impact portions of southwestern
Lafayette and Taylor Counties through 100 AM EDT...
At 1216 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Mayo to 14 miles
northwest of Steinhatchee. Movement was northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perry, Pinland, Jug Island, Scanlon, Dekle Beach, Jack Lee Island,
Foley, Salem, Perry-Foley Airport, Hampton Springs, Cedar Island,
Fish Creek, Cooks Hammock, Howell Place, Secotan, Boyd, Smith,
Carbur, Adams Beach and Econfina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2986 8320 2982 8329 2982 8332 2981 8332
2970 8356 2983 8372 2987 8375 2989 8379
3009 8403 3010 8400 3009 8399 3011 8398
3031 8358 3030 8351
TIME...MOT...LOC 0416Z 154DEG 21KT 2993 8332 2982 8356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 12:50 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
150 AM EDT Fri Jul 15 2022
FLZ015-026-027-115-127-150630-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
150 AM EDT Fri Jul 15 2022
...Strong thunderstorms will impact portions of Wakulla, southeastern
Liberty and northeastern Franklin Counties through 230 AM EDT...
At 149 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Marks to 15 miles south of
Crawfordville to 8 miles east of Carrabelle. Movement was northwest
at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, St. Marks, Crawfordville, Woodville, Wakulla, Sopchoppy,
Newport, Carrabelle Beach, Shadeville, Wakulla Springs, Panacea,
Medart, Buckhorn, Bethel, Liveoak Island, Curtis Mill, Alligator
Point, Morgan Place, Saint Teresa and Turkey Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2996 8489 3023 8456 3030 8442 3030 8425
3027 8424 3027 8416 3015 8407 3010 8408
3011 8405 3010 8404 3000 8419 2999 8426
2995 8427 2981 8445 2981 8449 2976 8452
2974 8455 2970 8463
TIME...MOT...LOC 0549Z 150DEG 21KT 3010 8421 2996 8439 2982 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 3:05 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 AM CDT Fri Jul 15 2022
FLZ007-008-108-150900-
Central Walton FL-South Walton FL-North Walton FL-
305 AM CDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of southwestern Walton
County through 400 AM CDT...
At 304 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Niceville, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Portland, Pleasant
Ridge, Villa Tasso, Gulf Pines, New Home, Rock Hill, Sandestin,
Miramar Beach and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3040 8639 3038 8633 3045 8631 3048 8632
3046 8639 3068 8639 3074 8620 3062 8610
3048 8605 3041 8611 3042 8614 3043 8612
3043 8616 3048 8614 3046 8619 3042 8622
3039 8619 3033 8622 3033 8630 3038 8640
TIME...MOT...LOC 0804Z 238DEG 16KT 3049 8636
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Jul 15, 4:49 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 AM CDT Fri Jul 15 2022
FLZ010-012-151045-
Inland Bay FL-Washington FL-
449 AM CDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of northeastern Bay and
southeastern Washington Counties through 545 AM CDT...
At 449 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Vernon, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bradford, Wausau, Singer Road, Greenhead, Holmes Valley,
Gainer Spring, Gilberts Mill, Bennett, Porter Lake, Smyrna, Spring
Hollow, Sylvania and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3051 8580 3059 8582 3066 8575 3067 8561
3064 8548 3049 8544 3036 8548 3036 8552
3037 8554 3035 8556 3037 8555 3038 8556
3037 8560 3035 8560 3037 8561 3035 8564
3035 8571 3041 8582
TIME...MOT...LOC 0949Z 270DEG 13KT 3050 8573
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:40 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 14, 9:45 PM CDT | Special Weather Statement | TAE | Dixie | 45 min |
| Jul 14, 10:28 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 47 min |
| Jul 14, 10:46 PM CDT | Special Weather Statement | TAE | Taylor | 29 min |
| Jul 14, 11:03 PM CDT | Special Marine Warning | TAE | 117 min | |
| Jul 14, 11:17 PM CDT | Special Weather Statement | TAE | Taylor | 43 min |
| Jul 14, 11:41 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 14, 11:45 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 15, 12:50 AM CDT | Special Weather Statement | TAE | Wakulla | 40 min |
| Jul 15, 12:59 AM CDT | Special Marine Warning | TAE | 91 min | |
| Jul 15, 1:16 AM CDT | Special Marine Warning | TAE | 119 min | |
| Jul 15, 2:51 AM CDT | Special Marine Warning | TAE | 114 min | |
| Jul 15, 2:55 AM CDT | Special Marine Warning | TAE | 20 min | |
| Jul 15, 3:05 AM CDT | Special Weather Statement | TAE | Walton | 55 min |
| Jul 15, 3:13 AM CDT | Special Marine Warning | TAE | 103 min | |
| Jul 15, 3:55 AM CDT | Areal Flood Advisory | TAE | Holmes, Washington | 3 hr |
| Jul 15, 4:49 AM CDT | Special Weather Statement | TAE | Washington | 56 min |
| Jul 15, 5:41 AM CDT | Special Marine Warning | TAE | 64 min | |
| Jul 15, 1:58 PM CDT | Areal Flood Advisory | TAE | Bay, Walton, Washington | 3 hr |
| Jul 15, 4:29 PM CDT | Special Weather Statement | TAE | Walton | 31 min |
| Jul 15, 6:40 PM CDT | Special Weather Statement | TAE | Madison | 50 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.